MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-006
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 6mm amplatzer vascular plug ii was selected for an implant on (b)(6), 2021 for a persistent ductus arteriosus which extends from the left subclavian to the aorta.The physician checked that the cable was tight on the occluder prior to used.During deployment, the plug was unscrewed from the cable.The left disc on the subclavian side deployed but not the right disc on the aortic side.The plug was in the canal but was not correctly positioned.The physician tried to recover and reposition the plug and was unsuccessfully.The physician tried to use a non-abbott device and went through the arterial way to recover the plug but was also unsuccessfully.The physician wanted to stabilize the plug so as not to risk having consequences for the patient.It was also impossible to recover the plug via the venous way since the plug was connected to the delivery sheath.Since the patient is (b)(6) the physician cannot change the sheath to a bigger size, too dangerous for the patient.The patient was sent to surgery and the plug was surgically removed.The patient remained hemodynamically stable throughout the procedure.It was reported that the patient was intubated and sent to the resuscitation room after the surgery.On (b)(6) 2021, it was reported that the patient was discharged from resuscitation and extubated.No additional information was provided.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
An event of premature detachment of the plug was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation on the device detachment, per internal procedures.Please note, per the instructions for use, artmt600034447 revision b: "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12775232
Report Number2135147-2021-00457
Device Sequence Number14982484
Product Code KRD
UDI-Device Identifier00811806010366
UDI-Public00811806010366
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number9-AVP2-006
Device Catalogue Number9-AVP2-006
Device Lot Number7165931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer03/20/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 DA
Patient SexUnknown
Patient Weight2 KG